Skip to main content

Modal analysis of generalized rosser sentences

  • Vítězslav Švejdar (a1)

A modal theory Z using the Guaspari witness comparison signs ≤, < is developed. The theory Z is similar to, but weaker than, the theory R of Guaspari and Solovay. Nevertheless, Z proves the independence of the Rosser fixed-point. A Kripke semantics for Z is presented and some arithmetical interpretations of Z are investigated. Then Z is enriched to ZI by adding a new modality sign for interpretability and by axioms expressing some facts about interpretability of theories. Two arithmetical interpretations of ZI are presented. The proofs of the validity of the axioms of ZI in arithmetical interpretations use some strengthening of Solovay's result about interpretability in Gödel-Bernays set theory.

Hide All
[1]Feferman, S., Arithmetization of metamathematics in a general setting, Fundamenta Mathematicae, vol. 49 (1960), pp. 3592.
[2]Guaspari, D., Partially conservative extensions of arithmetic, Transactions of the American Mathematical Society, vol. 254 (1979), pp. 4168.
[3]Guaspari, D. and Solovay, R.N., Rosser sentences, Annals of Mathematical Logic, vol. 16 (1979), pp. 8199.
[4]Hájek, P., Interpretability in theories containing arithmetic. II, Commentationes Mathematicae Universitatis Carolinae, vol. 22 (1981), pp. 667688.
[5]Lindström, P., Some results on interpretability, Proceedings of the 5th Scandinavian Logic Symposium (Jensen, F.V., Mayoh, B.H., Moller, K.K., editors), Aalborg University Press, Aalborg, 1979.
[6]Shoenfield, J.R., Mathematical Logic, Addison-Wesley, Reading, Mass., 1967.
[7]Smoryński, C., Self-reference and modal logic, mimeographed lecture notes, Warsaw, 1980.
[8]Smoryński, C., A ubiquitous fixed-point calculationInterpretability (Szczerba, L. and Prazmowski, K., editors), Bialystok (to appear).
[9]Solovay, R., On interpretability in set theories (to appear).
[10]Švejdar, V., Degrees of interpretability, Commentationes Mathematicae Universitatis Carolinae, vol. 19 (1978), pp. 789813.
[11]Tarski, A., Mostowski, A. and Robinson, R.M., Undecldable theories, North-Holland, Amsterdam, 1953.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *


Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed